Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2022, 4:51 PM CDT for DeSoto County, Marshall County, Tate County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 4:51 PM CDT (21:51 UTC)
- Expired
- Mar 30, 2022, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties DeSoto County, MS, Marshall County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
726
WFUS54 KMEG 302151
TORMEG
MSC033-093-137-302215-
/O.NEW.KMEG.TO.W.0020.220330T2151Z-220330T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
451 PM CDT Wed Mar 30 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
East central DeSoto County in northwestern Mississippi...
West central Marshall County in northwestern Mississippi...
Eastern Tate County in northwestern Mississippi...
* Until 515 PM CDT.
* At 451 PM CDT, a severe thunderstorm producing a tornado was
located near Senatobia, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Senatobia, Holly Springs, Byhalia, Barr, Independence, Red Banks,
Marianna, Coal Oil Corner, Wakefield, Cockrum, Aiken, Crossroad,
Watson, Poagville, Bluff, Looxahoma, Lurline, Alphaba, Victoria and
Wyatte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3458 9005 3494 8974 3480 8943 3455 8982
3455 9000
TIME...MOT...LOC 2151Z 225DEG 45KT 3459 8991
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MJ1 follow-up statement
189
WWUS54 KMEG 302204
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
504 PM CDT Wed Mar 30 2022
MSC033-093-137-302215-
/O.CON.KMEG.TO.W.0020.000000T0000Z-220330T2215Z/
DeSoto MS-Marshall MS-Tate MS-
504 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST
CENTRAL DESOTO...WEST CENTRAL MARSHALL AND EASTERN TATE COUNTIES...
At 504 PM CDT, a severe thunderstorm producing a tornado was located
over Independence, or 11 miles northeast of Senatobia, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Holly Springs, Byhalia, Barr, Independence, Red Banks, Marianna, Coal
Oil Corner, Wakefield, Looxahoma, Lurline, Victoria, Cockrum, Aiken,
Wyatte, Crossroad, Watson, New Garden, Thyatira, Mahon and Poagville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3464 8991 3494 8974 3480 8943 3457 8979
TIME...MOT...LOC 2204Z 223DEG 39KT 3469 8979
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:12 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 30, 3:12 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022
.DISCUSSION...
Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.
Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.
Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.
Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.
Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.
The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.
30
&&
.AVIATION...18Z TAF Set
Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 30, 11:59 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Mar 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-311900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1159 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Severe weather is likely across the entire Mid-South. The greatest risk is across north Mississippi. The primary hazards are damaging wind and tornadoes. A secondary hazard includes flash flooding. Timing of severe storms will be most likely over east Arkansas and the Missouri Bootheel during late morning to early afternoon, and over west Tennessee and north Mississippi in the early to late afternoon. In addition to the severe weather threat, very strong non- thunderstorm wind with gusts to 60 mph are expected across the entire Mid-South. The wind will be sufficiently strong to cause tree damage and power outages. It will also make travel difficult, especially for high profile vehicles and particularly on east- west highways. Strong wind may also result in localized blowing dust around freshly plowed fields resulting in diminished visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today.
In the hours before
Local storm report, Mar 30, 4:17 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 6 SE MARMADUKE 36.12N 90.31W
03/30/2022 GREENE AR LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
SE MARMADUKE. OVERTURNED CENTER PIVOT ON 946
RD.
&&Local storm report, Mar 30, 4:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 WNW BAY 35.74N 90.57W
03/30/2022 CRAIGHEAD AR PUBLIC
LARGE TREE BRANCH DOWN.
&&Local storm report, Mar 30, 4:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 1 S CARUTHERSVILLE 36.17N 89.66W
03/30/2022 PEMISCOT MO PUBLIC
LARGE TREE BLOCKING SOUTH WARD AVE 3200
BLOCK.
&&Local storm report, Mar 30, 4:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DYESS 35.59N 90.21W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
ROOF TORN OFF A MOBILE HOME.
&&Local storm report, Mar 30, 4:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FLOOD BLYTHEVILLE 35.93N 89.92W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
MINOR STREET FLOODING.
&&Local storm report, Mar 30, 4:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND DMG 3 WNW BLUE GOOSE 35.72N 88.63W
03/30/2022 MADISON TN PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
WNW BLUE GOOSE. 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
0334 PM NON-TSTM WND DMG BLUE GOOSE 35.70N 88.58W
03/30/2022 HENDERSON TN AMATEUR RADIO
ROOF DAMAGE DUE TO TREES DOWN.
0257 PM NON-TSTM WND DMG BRUCETON 36.03N 88.25W
03/30/2022 CARROLL TN LAW ENFORCEMENT
TREES DOWN ON GENERAL FORREST DRIVE.
0154 PM NON-TSTM WND DMG 4 N ECRU 34.41N 89.03W
03/30/2022 UNION MS BROADCAST MEDIA
TWO LARGE TREE BRANCHES DOWN ON A VEHICLE IN
INGOMAR, MS.
0311 PM FUNNEL CLOUD 4 W MICHIGAN CITY 34.98N 89.32W
03/30/2022 BENTON MS PUBLIC
BRIEF FUNNEL.
0346 PM TSTM WND DMG 1 S CARUTHERSVILLE 36.17N 89.66W
03/30/2022 PEMISCOT MO PUBLIC
LARGE TREE BLOCKING SOUTH WARD AVE 3200
BLOCK.
0200 PM NON-TSTM WND GST KENNETT 36.24N 90.05W
03/30/2022 NAN MPH DUNKLIN MO AMATEUR RADIO
41 MPH WIND GUST REPORTED.
1243 PM NON-TSTM WND DMG 1 SE TRUMANN 35.66N 90.51W
03/30/2022 POINSETT AR LAW ENFORCEMENT
LARGE TREE BRANCH DOWN.
0134 PM NON-TSTM WND DMG LEPANTO 35.61N 90.33W
03/30/2022 POINSETT AR BROADCAST MEDIA
TREE DOWN ACROSS RESIDENTIAL ROAD.
0259 PM HAIL TYRONZA 35.49N 90.36W
03/30/2022 M0.50 INCH POINSETT AR LAW ENFORCEMENT
SMALL HAIL ABOUT 0.5 INCHES.
0300 PM TSTM WND DMG DYESS 35.59N 90.21W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
ROOF TORN OFF A MOBILE HOME.
0338 PM TSTM WND DMG 1 W BURDETTE 35.81N 89.97W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
SEMI BLOWN OFF THE ROAD ON I-55 AT THE 58
MILE MARKER.
0439 PM FLOOD BLYTHEVILLE 35.93N 89.92W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
MINOR STREET FLOODING.
0305 PM TSTM WND DMG 6 SE MARMADUKE 36.12N 90.31W
03/30/2022 GREENE AR LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
SE MARMADUKE. OVERTURNED CENTER PIVOT ON 946
RD.
0107 PM NON-TSTM WND DMG 4 W BROOKLAND 35.89N 90.65W
03/30/2022 CRAIGHEAD AR LAW ENFORCEMENT
LARGE TREE UPROOTED ACROSS OLD GREENSBORO
ROAD, JUST AFTER SAGE MEADOWS BLVD.
0124 PM NON-TSTM WND DMG 2 ESE JONESBORO 35.81N 90.65W
03/30/2022 CRAIGHEAD AR BROADCAST MEDIA
MEDIAN LIGHT POLE DOWN ACROSS I-555 AT
WILLOW ROAD.
0250 PM TSTM WND DMG 1 WNW BAY 35.74N 90.57W
03/30/2022 CRAIGHEAD AR PUBLIC
LARGE TREE BRANCH DOWN.
0345 PM TSTM WND DMG 1 N CORNING 36.42N 90.59W
03/30/2022 CLAY AR PUBLIC
TELEPHONE POLE DOWN NEAR S&L IRRIGATION.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:44 AM CDT | High Wind Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 16 hr |
| Mar 30, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 49 min |
| Mar 30, 3:45 PM CDT | Tornado Warning | MEG | Tunica | 21 min |
| Mar 30, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 48 min |
| Mar 30, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 41 min |
| Mar 30, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 48 min |
| Mar 30, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 45 min |
| Mar 30, 4:48 PM CDT | Areal Flood Advisory | MEG | Tunica | 101 min |
| Mar 30, 4:53 PM CDT | Tornado Warning | MEG | DeSoto | 37 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more | 48 min |
| Mar 30, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Prentiss and 2 more | 39 min |
| Mar 30, 5:25 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc, Union | 35 min |
| Mar 30, 5:26 PM CDT | Areal Flood Advisory | MEG | DeSoto | 115 min |
| Mar 30, 5:35 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 25 min |
| Mar 30, 5:54 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Tippah, Union | 36 min |
| Mar 30, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 49 min |
| Mar 30, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 46 min |
| Mar 30, 6:18 PM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Pontotoc | 27 min |
| Mar 30, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 53 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 66 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.